Oklahoma, 2006

Hail and Damaging Winds in Oklahoma, August 25, 2006

August 25, 2006 · NWS TSA · 6 events in 4 counties and zones

5 thunderstorm wind, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 25, 2:50 PM CST, 2 hours 1 minute earlier.

Area forecast discussion, Aug 25, 2:50 PM CST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
350 PM CDT FRI AUG 25 2006

.DISCUSSION...
TEMPS FROM STATE ROUTE 69 WEST NEAR OR AT 100
AT THIS TIME. MID 70S DEWPOINT POOL FROM KFSM
KTLQ KGCM. LINE TSRA DEVELOPING ALONG/ADVANCE
OF FRONT FROM NORTH TEXAS TO SOUTHEAST KANSAS.
SKY OVERHEAD HAS SHOWN A CONVECTIVE CHARACTER
ALL DAY. LOCAL GENERATED CONVECTIVE GRIDS NOW
SHOWING MINUS 4 / MINUS 6 LI MOST OF OUR AREA.
EXPECT DEVELOPMENT TO CONTINUE NEXT FEW HOURS
AND MARCH INTO OUR FORECAST AREA. LIKELY POPS
NORTHWEST OF I-44.  FRONTAL BOUNDARY PRESENTS
FORECAST DIFFICULTIES THIS WEEKEND.  BOUNDARY
WILL BE CROSSING OR OSCILLATING THOUGH REGION.
MODELS DIFFER ON LOCATION AND QPF. CONVECTIVE
ALGORITHM OF GFS SPEWING MORE BULLSEYE PRECIP
PATTERNS. MORE BULL THAN REALITY. OVERALL MAV
POPS TOO HIGH THROUGH WEEKEND. HOWEVER..LOOKS
LIKE MOST OF TSA  FORECAST AREA WILL GET SOME
PRECIP. TEMPERATURE HIGHLY BOUNDARY DEPENDANT
THROUGH WEEKEND. BETTING MOS IS TOO WARM NEAR
KANSAS BORDER AND TOO COOL NEAR TEXAS BORDER.
GW

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   79  94  74  90 /  50  50  50  60
FSM   76  97  75  93 /  20  30  30  50
MLC   78  99  77  94 /  20  20  30  30
BVO   75  92  72  86 /  60  50  70  70
FYV   72  92  69  86 /  40  50  50  50
BYV   71  90  70  87 /  40  50  50  50
MKO   75  96  74  92 /  40  40  40  50
MIO   71  90  71  86 /  60  70  70  70
F10   77  94  74  90 /  40  30  40  40
HHW   75  98  74  94 /  20  20  30  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 5
LONG TERM FORECASTER ID= 21
Hazardous weather outlook, Aug 25, 4:28 PM CST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
528 PM CDT FRI AUG 25 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
528 PM CDT FRI AUG 25 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

DISCUSSION...
A COLD FRONT WAS LOCATED NORTHEAST TO SOUTHWEST ACROSS KANSAS.
THE AIR TO THE SOUTH OF THE COLD FRONT WAS VERY UNSTABLE WITH
CAPES ACROSS NORTHEAST OKAHOMA IN THE 2000 JOULES/KILOGRAM RANGE.
SHEAR ACROSS NORTHEAST OKLAHOMA IS REASONABLY STRONG FOR THIS
TIME OF YEAR. ORGANIZED STORMS WITH THE POTENTIAL TO PRODUCE
STRONG GUSTY WINDS ARE LIKELY.  THE SEVERE WEATHER RISK WILL
LAST THROUGH MIDNIGHT.

ELSEWHERE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS ISOLATED
THUNDERSTORMS WILL BE POSSIBLE THIS EVENING.  DOWNBURSTS WILL
BE POSSIBLE THROUGH SUNSET.  THE STORMS THAT WILL LIKELY BE
ACROSS NORTHEAST OKLAHOMA THIS EVENING MAY EVENTUALLY SPREAD
FURTHER SOUTH AND EAST OVERNIGHT. THE SEVERE WEATHER RISK WILL
LIKELY DIMINISH AFTER MIDNIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED...ESPECIALLY ACROSS NORTHEAST
OKLAHOMA THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...
           DANGEROUS HEAT POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE COLD FRONT IN KANSAS WILL PUSH GRADUALLY SOUTHEAST INTO
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.  IT MAY STALL ACROSS
THE AREA BRINGING A PROLONGED PERIOD OF CHANCES FOR MAINLY
AFTERNOON AND EVENING THUNDERSTORMS.  THERE WILL BE SOME CHANCE
FOR SEVERE THUNDERSTORMS EACH DAY INTO MONDAY OR TUESDAY,

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD MONITOR THE LATEST FORECASTS FOR
THE POTENTIAL OF SEVERE WEATHER.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Aug 25, 3:02 PM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
402 PM CDT FRI AUG 25 2006

OKZ065-252130-
OKFUSKEE OK-
402 PM CDT FRI AUG 25 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     SOUTHERN OKFUSKEE

AT 402 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHEAST OF BEARDEN...MOVING EAST AT 5 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...OKEMAH...WELEETKA...
BEARDEN...CLEARVIEW AND PHAROAH.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. REMAIN
ALERT IN CASE THIS ALERT IS UPGRADED TO A WARNING.
Special weather statement, Aug 25, 3:45 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
445 PM CDT FRI AUG 25 2006

OKZ066-252215-
OKMULGEE OK-
445 PM CDT FRI AUG 25 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     OKMULGEE

AT 445 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
WEST OF OKMULGEE...STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...OKMULGEE...MORRIS AND PRESTON.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Aug 25, 4:37 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
537 PM CDT FRI AUG 25 2006

OKZ065-066-252315-
OKFUSKEE OK-OKMULGEE OK-
537 PM CDT FRI AUG 25 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT FOR THE
FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OKMULGEE

IN EAST CENTRAL OKLAHOMA
     OKFUSKEE

AT 537 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
WEST OF WILSON...AND ANOTHER NEAR OKEMAH...MOVING NORTHEAST AT 10
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...WILSON...OKEMAH AND SCHULTER.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS OF
40 TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The radar

The Norman radar (KTLX), 94 km away, was scanning. The volume nearest the first event began at 22:49 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Okfuskee

When
August 25, 4:51 PM CST
Where
Okfuskee County, 5 mi SSW of Okfuskee
Measured
61 kt (70 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
35.533, -96.267

Thunderstorm winds estimated at 70 miles an hour blew down a tree.

Thunderstorm Wind, Osage

When
August 25, 5:22 PM CST
Where
Osage County, Grainola
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.950, -96.650

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.

Hail, Osage

When
August 25, 6:10 PM CST
Where
Osage County, 15 mi N of Okesa
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.933, -96.133

Thunderstorm Wind, Washington

When
August 25, 6:20 PM CST
Where
Washington County, 7 mi NNW of Copan
Measured
57 kt (66 mph) estimated gust
Property damage
$20,000
Reported by
GENERAL PUBLIC
Coordinates
37.000, -95.983

Thunderstorm winds estimated at 65 miles an hour blew over a metal shed and blew down numerous large tree limbs.

Thunderstorm Wind, Nowata

When
August 25, 7:00 PM CST
Where
Nowata County, South Coffeyville
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
36.983, -95.617

Thunderstorm winds estimated at 70 miles an hour blew down power poles and large trees limbs. Windows were also blown out of a few buildings.

Thunderstorm Wind, Nowata

When
August 25, 7:15 PM CST
Where
Nowata County, Lenapah
Measured
52 kt (60 mph) estimated gust
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
36.850, -95.633

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531859, 5531860, 5531861, 5531862, 5531863, 5531864.